MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Model Number L6IVL080030
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a stenotic lesion in the left common iliac artery.A total of 300 ivl pulses were successfully delivered.Upon removal of the device, the physician observed significant tension coming out of the sheath.The physician then fixed an empty syringe to the inflation port and pulled negative.The tension was persistent, and the physician pulled the catheter out with extreme force.An audible snapping sound was heard, and the catheter shaft was removed.However, the distal portion of the catheter shaft with the distal marker band and all blue material was stuck in the body and fixed to the.018 command wire.Despite multiple attempts to pull this portion of the device out of the sheath, it was unsuccessful.A catheter was then used to advance this portion of the device up and over the iliac arch into the right common femoral artery.A surgical cutdown of the right common femoral artery was performed to retrieve the fragment, which was successfully removed.The detached balloon material measured approximately 30 mm in length but was damaged and crumpled, with a profile or diameter close to 1 cm.No additional harm to the patient was reported.The physician believes that the event was caused by the balloon not being fully deflated and applying too much pressure during removal.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the detachment, difficulty to remove, and failure to deflate could not be definitively determined based on the information available.Per the reported information, the user did not fully deflate the balloon for retraction which contributed to the issue of the detachment and interaction issue with guidewire or sheath.The ifu states: "do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury." shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23318834
Report Number3015053858-2025-00118
Device Sequence Number17390674
Product Code PPN
UDI-Device Identifier00195451000386
UDI-Public(01)00195451000386(17)270630(10)02A250618A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL080030
Device Catalogue NumberL6IVL080030
Device Lot Number02A250618A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 COMMAND GUIDEWIRE - ABBOTT; 10 CM TERUMO SHEATH; 6F SHEATH - UNKNOWN MANUFACTURER; CATHETER - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown